Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Will long term use of betamethasone cream cause low white blood cells?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Could the long term use of betamethasone cream cause a decrease in white blood cells?
Posted Wed, 21 Aug 2013 in Medicines and Side Effects
Answered by Dr. Guru 31 minutes later

Thank you for consulting HealthcareMagic!

Steroids can cause INCREASE in polymorphonuclear leukocytes (kind of white blood cells) but DECREASE in lymphocytes (some other kind white blood cells) and also cells like eosinophils, monocytes, and basophils.

However, betamethasone being a low potent steroid and also when used topically, will NOT USUALLY have systemic effects like decreased white blood cells. But may be possible. Anyhow there can be lot of other reasons that can cause decreased white blood cells.

Hope I have answered your query. If you have any further questions, please let me know!
If you do not have any clarifications, you can close the discussion and rate the answer.

If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows:
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor